CSN Login
Members Online: 6

Neck/Head Radiation - Side effects - Remedies - HELP

egge
Posts: 20
Joined: Jul 2004

I was wondering if anyone knows about something to help with the sores in the mouth. My husband is in the middle of his treatment (33 total) and has a lot of sores. Any input to aliviate the simptoms will be appreciated.
How about nausea? sore throat?
Thank you all in advance.
Jessica Egge

FredP
Posts: 1
Joined: Mar 2004

Jessica ... rather than trying suggestions 'in the wild', you need to talk to his doctor and ask (DEMAND) that he/she prescribe something to deal with the sores (or, at least, the soreness). Don't be afraid to push for information, that's your new job as caregiver for your husband ... some doctors are just not pro-active.
Medications have come a long way even in the last ten years ... I suffered no nausea at all through chemo/radiation.
Good Luck ... it's a brutal period and will get worse before it gets better, but it WILL get better.
Feel free to email me if I can help.
Fred

egge
Posts: 20
Joined: Jul 2004

Thanks Fred, I have asked the doctor, he is on 3 different pills for nausea including Zofran but nothing seems to help. About the sores in his mouth they tell us to rinse his mouth with salt water. I will talk to the doctor again, there got to be something that should work. Thanks though, we are fairly new to this Cancer thing and still trying to get everything in order.

nckaren
Posts: 18
Joined: Jan 2004

For nausea, my doctor tried a couple of drugs unsuccessfully until I tried Zofran. I was able to take two a day, and it really calmed my stomach and made it easier to hold food down. As for the mouth ulcers, my doc was unable to help with anything. It has taken a few months (and I am still healing) but they are finally gone and taste for most things has come back - bit by bit. My thoughts are with you and your husband - I know exactly what he is going through (I had 30 treatments). If you have any further questions or you or your husband just want to chat, please contact me through the website.

Karen

cindya
Posts: 4
Joined: Feb 2004

My doctor put me on Diflucan for the mouth sores. In fact, my thrush keeps coming back so I take it on and off. For pain he gave me liquid morphine. I didn't really want to take the morphine but soon realized it was better than the pain. The sore mouth was the worst pain I have ever experienced in my life.

egge
Posts: 20
Joined: Jul 2004

Thank you all for responding. Darin is now back home and all done with the treatments. The nausea is starting to go away....

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network